Help! Pregnancy paranoia


#1

@Dr_Paula Hi, I was due my depo injection on the 31st of December but for some reason, thought it was due on the 11th of Jan, so until then I was having unprotected sex. My heart dropped when my nurse told me I was 11 days late, but she told me that as I’d had my period after that date, I am definitely not pregnant - no test required. Only thing is I’m real paranoid about potential pregnancy. It was my fourth injection so I have been on it for a while, but I have been experiencing some fatigue and congestion in my nose as well as vomiting when I got up this morning (I did have a couple of drinks last night, it could be that but I’m so unsure). I also had some back pain but that could be due to sleeping on a couch. I am just worried about that ‘period’ that I had and whether it was even a period. Its very hard for me to get hold of/use a pregnancy test subtly in my current household and I really need to be subtle… It might be hard to tell but do you know the chances of me actually being pregnant? I trust my nurse but I do worry about the bleeding some women can experience during pregnancy. Please please help!!!


#2

Hello @Rayfay

Many thanks for your question. The injection will be effective for up to 14 weeks - so you should be OK. From what you say it does not sound like you have been at risk of pregnancy.

However it is a good idea to do a pregnancy test 4 weeks after your next injection was given - just in case.

Many thanks

Paula